| Model Number |
99737 |
| Medical Device Problem Code |
Appropriate Device Problem Term/Code Not Available (3191)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event
Malfunction
Event or Problem Description
On (b)(6) 2024, a customer in the united states notified biomérieux of observing instrument issues when testing patient samples with mini vidas blue 110 / 220 v (ref.(b)(4), serial number (b)(6)).Customer history: (b)(6) 2023: customer encountered mechanical error 1017 on section a (no risk of false results).(b)(6) 2024: error 1017 on section a again.(b)(6) 2024: field service engineer (fse) intervention with pump replacement and qcv testing.Fse marked qcv as conform when it was not.The customer performs their qcv on a weekly basis as per mini vidas user manual, and the last valid qcv prior to the reported issue was from (b)(6) 2024.(b)(6) 2024 through (b)(6) 2024: customer saw air bubbles on section a of mini vidas.Therefore, they stopped using section a and decided to rerun all samples ran on this section.(b)(6) 2024 customer perform qcv, and it is conform but close to the acceptable limit.(b)(6) 2024: a second set of samples were run with bubbles noted.Repeat testing was performed same day.(b)(6) 2024: fse intervention again with a valid qcv.Retrospective analysis between (b)(6) 2024 was requested.Out of eight (8) retested samples, six (6) samples showed change in interpretation with vidas brahms procalcitonin 60t lot number 1010079250.Sample 1, patient with history of asthma: - original result on (b)(6) 2024: 18.16 ng/ml - rerun result on the same day: < 0.05 ng/ml.Sample 2, patient with history of pneumonia : - original result on (b)(6) 2024: 23.58 ng/ml - rerun result on the same day: < 0.05 ng/ml.Sample 3, patient with history of alcohol abuse: - original result on (b)(6) 2024: 0.81 ng/ml - rerun result on the same day: < 0.05 ng/ml.Sample 4, patient with unknown history: - original result on (b)(6) 2024: 0.26 ng/ml - rerun result on the same day: > 0.05 ng/ml.Sample 5, patient with unknown history: - original result on (b)(6) 2024: 0.67 ng/ml - rerun result on the same day: 0.42 ng/ml.Sample 6, patient with unknown history: - original result on 21-jan-2024: 0.13 ng/ml - rerun result on the same day: < 0.05 ng/ml.The original results for all 6 samples were released to the physician.There is no indication or report from the laboratory that the discrepant results led to any adverse event related to any patient's state of health.A biomérieux internal investigation will be initiated.
Additional Manufacturer Narrative
An internal investigation was performed following a notification from a customer in the united states regarding instrument issues when testing patient samples with mini vidas® blue 110 / 220 v (ref.(b)(4), serial number ivd (b)(6)).The customer initially had a pump issue on section a.After field service engineer (fse) intervention to fix this issue, air bubbles appeared on the same section and led the customer to rerun patient samples to determine whether they were affected.The following immediate actions were performed: biomérieux's local customer service investigated directly at customer site and decided to replace the pump of instrument.The customer disconnected section a after observing air bubbles.A retrospective analysis of patient samples was performed and showed six (6) samples with a change in interpretation of test results with vidas brahms procalcitonin 60t lot number 1010079250.Data was collected for investigation.Investigation results: the investigation was performed based on the information communicated by the customer and by biomérieux's field service engineer (fse).The initial issue was related to section a where fse observed a pump failure error (error 1017).Based on the tests he performed, it was decided to replace the pump of section a.This action solved the pump issue, but the qcv test ran during the intervention, even though marked as passed, had actually failed.The second issue was the air bubbles on section a observed by the customer after the initial fse intervention to fix the pump issue.Therefore, a second intervention of the fse was made and determined that the cause of qcv failure during his last intervention was linked to non-conform mechanical alignment of the tower and optical calibration failures.Fse then performed a new alignment and new optical reference.The qcv test was then passed and conform.Conclusion: the actions taken by the fse during his second intervention solved the issue, which was linked to non-conform tower alignment and optical failure.Regarding biomérieux's fse, awareness will be raised on the impact of qcv failure during interventions.As a reminder, a non-conform qcv can have an impact on test results.Qcv failure is not a malfunction, and just means qcv played its role as a functional control.